MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC EVOLVE STEM 7.5MM +2; PROSTHESIS, ELBOW, HEMI-, RADIAL, POLYMER

WRIGHT MEDICAL TECHNOLOGY INC EVOLVE STEM 7.5MM +2; PROSTHESIS, ELBOW, HEMI-, RADIAL, POLYMER
Model Number 496S275
Medical Device Problem Code Inaccurate Information (4051)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient was undergoing a radial head replacement for a fractured radial head.The physician trialed a 7.5 plus 2 stem and when they opened the actual it was much bigger size than a 7.5.They noticed this when they tried to use the impactor to impact the stem onto the head and the impactor wouldn't fit over the stem.They checked the box, stickers in the box, and the actual part number on the implant to verify it was in fact the 7.5 stem and all of these checked out.Then they laid the radial head stem next to the trial 7.5 stem and the actual implant was noticeably bigger than the trial.To resolve this issue they ended up using a standard 7.5 stem and added 2 to the head.The procedure was completed with an adequate fixation.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since a review of the dhr did find a deviation indicating a potential mix-up could have occurred during production.It was also determined that two other complaints with a similar allegation was received.Based on investigation, the root cause was attributed to a manufacturing related issue.The failure was caused by an apparent mix-up during quality inspections prior to the laser marking process.A previous non-conformance has been initiated and necessary actions have been addressed in that record.H3 other text : device disposition unknown.
 
Event or Problem Description

Brand Name
EVOLVE STEM 7.5MM +2
Common Device Name
PROSTHESIS, ELBOW, HEMI-, RADIAL, POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15805484
Report Number3010667733-2022-00385
Device Sequence Number20183747
Product Code KWI
UDI-Device Identifier00840420185877
UDI-Public00840420185877
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K060731
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number496S275
Device Catalogue Number496S275
Device Lot Number1704691
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2022
Supplement Date Received by Manufacturer12/21/2022
Initial Report FDA Received Date11/16/2022
Supplement Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age25 YR
Patient SexMale